MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK* ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

HALYARD HEALTH CORTRAK* ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/24/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 16apr2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported by a medwatch report number 5075441 was received on 21-mar-2018 "the patient was ordered by the provider to have a post pyloric feeding tube inserted.The nurse used this piece of equipment while inserting the tube.An x-ray confirmed that the tube was placed in the patient¿s lung causing a pneumothorax.The patient had an arrest leading to a code blue." additional information was received on 30-mar-2018 from the risk manager who stated the patient had a cardiac respiratory arrest that lead to an pea pulseless electrical activity.The patient received medical intervention in the form of a chest tube, intubation, needle decompression, chest tube and a right femoral art line inserted.The patient expired.No additional information was provided.
 
Additional Manufacturer Narrative
Halyard health received one (1) cortrak unit that was returned with the original case shipper.The following components were returned with the monitor unit: sru - lot number 1406015, interconnect cable, battery pack, power cord, user manual.The monitor unit was inspected for damages and breakages, there were no breakages or damages found on the blue housing and orange button.Sample evaluation began with the placement evaluation by attaching the returned monitor unit, sru to the lab's anatomical model, transmitting stylet, interconnect cable.Functional testing of the unit indicated that the unit works as intended.The smart receiver unit was able to communicate with the monitor unit, interconnect cable, transmitting stylet, anatomical model and performed self-test without any failures.The led on the sru was illuminating green all the time.Performed green-all placement and the smart receiver unit was able to provide an accurate deployment of the transmitting stylet tip during the entire placement, without any failures.After the setup of the cortrak system and the completion of the initialization, the functionality of the unit performed as intended.The investigation of the cortrak system indicated the hardware was functioning within specifications.Root cause was attributed to incorrect use by the user.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 07-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7433797
Report Number3006646024-2018-01140
Device Sequence Number13787947
Product Code KNT
UDI-Device Identifier10815149024698
UDI-Public10815149024698
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Nurse
Device Model Number20-0950
Device Catalogue Number104720103
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date06/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient Weight85